Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 501, NWS Jackson, MS

July 3, 2011Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2011, 3:37 PM CDT for Lamar County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 3:37 PM CDT (20:37 UTC)
Expired
Jul 3, 2011, 4:15 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:00 PM CDTTSTM WND DMG2 N Lumberton, MSA FEW TREES WERE REPORTED DOWN NEAR LUMBERTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3778 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS54 KJAN 032037
SVRJAN
MSC073-032115-
/O.NEW.KJAN.SV.W.0501.110703T2037Z-110703T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 415 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THESE STORM WERE AFFECTING MUCH OF LAMAR 
  COUNTY...AND WERE DRIFTING NORTHWEST AT 5 MPH.

* THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING...AND POSSIBLY 
  SMALL HAIL UP TO NICKEL SIZED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3101 8965 3139 8964 3134 8937 3102 8935
      3101 8951 3102 8954 3101 8955
TIME...MOT...LOC 2036Z 128DEG 5KT 3118 8953

$$

AEG
2 follow-up statements
002 
WWUS54 KJAN 032048
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT SUN JUL 3 2011

MSC073-032115-
/O.CON.KJAN.SV.W.0501.000000T0000Z-110703T2115Z/
LAMAR MS-
348 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR LAMAR COUNTY...

AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAXTERVILLE MOVING NORTHWEST
AT 20 MPH.

OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS CENTRAL AND NORTHERN
LAMAR COUNTY...FROM SOUTHWEST OF RAWLS SPRINGS TO ABOUT 5 MILES NORTH
OF BAXTERVILLE.

IN ADDITION TO THE THREAT OF STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. 
SMALL HAIL IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3101 8965 3139 8964 3134 8937 3102 8935
      3101 8951 3102 8954 3101 8955
TIME...MOT...LOC 2046Z 119DEG 16KT 3106 8956

$$

AEG
334 
WWUS54 KJAN 032103
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT SUN JUL 3 2011

MSC073-032115-
/O.CON.KJAN.SV.W.0501.000000T0000Z-110703T2115Z/
LAMAR MS-
403 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR LAMAR COUNTY...

AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAXTERVILLE. THIS STORM WAS
NEARLY STATIONARY.

OTHER STRONG STORMS WERE SLOWLY WEAKENING FROM SOUTHWEST OF RAWLS
SPRINGS TO ABOUT 5 MILES NORTH OF BAXTERVILLE.

IN ADDITION TO THE THREAT OF STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN CAN BE EXPECTED WITH THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3101 8965 3139 8964 3134 8937 3102 8935
      3101 8951 3102 8954 3101 8955
TIME...MOT...LOC 2101Z 342DEG 0KT 3103 8954

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:55 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 3, 10:55 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT SUN JUL 3 2011

.UPDATE...ANOTHER HOT DAY IS ON TAP FOR THE ARKLAMISS BUT ALSO WITH
A LITTLE MORE HUMIDITY. TEMPERATURES STARTED OFF A COUPLE DEGREES
WARMER THIS MORNING DUE TO THE INCREASE IN LOW LEVEL MOISTURE.
TEMPERATURES WERE RUNNING A LITTLE WARMER AT 10 AM ACROSS THE
NORTHWEST THAN THE SAME TIME SATURDAY AND WERE A COUPLE DEGREES
COOLER IN THE CENTRAL AND EAST. AFTERNOON HIGHS ARE ON TRACK FOR THE
UPPER 90S ACROSS THE AREA. MORNING SOUNDING SHOWED A PW BACK NEAR AN
INCH AND A HALF WITH SURFACE DEW POINTS IN THE LOWER 70S. THIS
INCREASE IN MOISTURE AND DECREASE IN HIGH PRESSURE OVER THE REGION
SHOULD LEAD TO SLIGHTLY GREATER COVERAGE OF AFTERNOON AND EVENING
STORMS. GREATEST CHANCE FOR STORM DEVELOPMENT WILL BE IN THE SOUTH.
CURRENT FORECAST WAS ON TRACK AND ONLY MINOR TWEAKS TO TEMPERATURES
WERE MADE. /22/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD.
5-8KFT FEW TO SCT CLOUD DECK IS EXPECTED TO DEVELOP THIS AFTERNOON.
ISOLATED SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TODAY ACROSS
LOCATIONS ALONG AND SOUTH OF I-20 THAT MAY LEAD TO BRIEF MVFR
CONDITIONS IF TAF SITE AFFECTED. WILL CONTINUE TO KEEP VCSH/VCTS IN
TAF AND AMEND AS STORM IMPACTS LOOK MORE IMMINENT. WINDS WILL
GENERALLY BE OUT OF THE SOUTH AROUND 5-10KTS./28/

&&

.PREV DISCUSSION... /ISSUED 340 AM CDT SUN JUL 3 2011/

SHORT TERM...CONTINUED HOT AND MOSTLY DRY WITH SLIGHTLY BETTER
CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS
TODAY AND TOMORROW.

SLOW H5 RIDGE BREAKDOWN CONTINUES TO BE PROGGED BY MULTI-MODEL
CONSENSUS THROUGH THE SHORT TERM. 10 TO 20 DM HEIGHT FALLS AT
H5...COUPLED WITH INCREASING LOW AND MID-LVL MOISTURE AND
INSTABILITY WILL RESULT IS LARGER AREAL EXTENT OF SHOWER AND
THUNDERSTORM ACTIVITY TODAY COMPARED TO YESTERDAY. AS GREATER SFC-H7
MOISTURE ADVECTS EWRD ACROSS THE LOWER 2/3RDS OF THE
ARKLAMISS...SHOWER/THUNDERSTORM COVERAGE WILL EXTEND FARTHER WEST
THAN IT DID YESTERDAY. ONE OR TWO THUNDERSTORMS COULD BECOME STRONG
WITH THE MAIN RISK OF LOCALIZED WIND GUSTS TO 50 MPH. STILL
ANTICIPATE MOST RAIN/THUNDER ACTIVITY WILL DISSIPATE BY 10PM
TONIGHT.

MUCH OF THE SAME PATTERN WILL EXIST FOR THE FOURTH OF JULY ON MONDAY
WITH PWATS EXPECTED TO INCREASE NEAR 2 INCHES ACROSS SRN LOCATIONS
AND AT LEAST 1.5 INCHES EVERYWHERE ELSE. THIS MOISTURE COMBINED WITH
GREATER INSTABILITY /~2000 J/KG MLCAPE/ AND SOME VERTICAL TOTALS
APPROACHING 28 DEG C WILL ALLOW FOR STRONG THUNDERSTORMS AND
POSSIBLY ONE OR TWO BRIEF PULSE SEVERE STORMS. WILL MENTION HAZARD
IN HWO. INTERESTINGLY..THE NAM IS BULLISH ON DEPICTING SOME ENHANCED
VORTICITY POCKETS ACROSS CENTRAL LOCATIONS THAT MAY SERVE TO ENHANCE
SOME OF THE CONVECTION. WHILE THE COURSE RESOLUTION OF THE OPS GFS
DOES NOT HAVE AS GREAT VORT MAGNITUDES AS THE NAM DEPICTS...IT TOO
SHOWS SOME SUBTLE VORT ENHANCEMENT AS WELL. EXPECT MOST OF THE
DIURNAL SHOWER/THUNDER ACTIVITY TO ONCE AGAIN DISSIPATE BY 10 PM BUT
SOME INTERRUPTION OF FIREWORK CELEBRATIONS COULD BE POSSIBLE ACROSS
THE REGION.

FOR LATE MONDAY INTO TUESDAY...THE ALREADY ABATING RIDGE WILL
FURTHER FLATTEN AND WEAKEN ALLOWING A SHORTWAVE TROUGH AXIS TO DROP
DOWN THE MID-MS VALLEY ACROSS THE NORTH. AT THE SAME TIME...AN
INVERTED TROUGHING FEATURE WILL WEAKEN IT FROM THE SOUTH/EAST ACROSS
THE N GULF. AGAIN...GIVEN MOIST/UNSTABLE ENVIRONMENT...EXPECT
SHOWERS AND THUNDERSTORMS TO GET GOING BY EARLY AFTERNOON TUESDAY
WITH SOME CAPABLE OF BECOMING STRONG TO SEVERE. A MORE ACTIVE
SEA-BREEZE CONVECTIVE BELT IS EXPECTED ACROSS THE SOUTH TUESDAY AS
SCATTERED CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE REGION AND
LAST LONGER INTO THE NIGHT MONDAY AND TUESDAY MORNING. HAVE ADJUSTED
WEATHER TIMING TO REFLECT INCREASED LONGEVITY DURING THIS TIME FRAME.

CONCERNING FORECAST MATTERS...INCREASED SLIGHT POPS FARTHER NWRD
TODAY TO INCLUDE ENTIRE AREA GIVEN NRN EXTENT OF STORMS YESTERDAY.
POPS WERE ALSO INCREASED TO 20 TO 30 FOR TOMORROW AFTERNOON ACROSS
MUCH OF REGION GIVEN LOW 10 TO 15 POPS COMING IN FROM MAVMOS. THE
OVERNIGHT PERIOD OF MONDAY INTO TUESDAY CAME IN WITH RATHER BULLISH
AND STUCK WITH 20 POPS WEST UPWARDS TO 40 ACROSS THE EAST.
CONCERNING TEMPS...THEY WERE BUMPED UP AGAIN TODAY GIVEN READINGS
REACHED YESTERDAY AND GENERALLY ACCEPTED THROUGH TUESDAY. /ALLEN/

LONG TERM...UPPER RIDGING CONTINUES TO GIVE WAY IN THE EXTENDED
FORECAST AND SUBSIDENCE WILL BE ERODED ENOUGH TO ALLOW ISOLATED TO
SCATTERED CONVECTION EACH DAY. THE GFS PAINTS 28-29 VERTICAL TOTALS
OVER ALL BUT SRN ZONES FOR TUESDAY AFTERNOON. OTHER MODELS ALSO
INDICATE AN UNSTABLE AIR MASS BUT ARE A LITTLE LOWER ON STABILITY
INDICES SUCH AS VERTICAL TOTALS AND LAPSE RATES. A WEAK ZONE OF
SURFACE CONVERGENCE WILL ALSO CONTINUE ACROSS THE AREA THROUGH THE
FORECAST PERIOD TO HELP FOCUS AFTERNOON CONVECTION.

UPPER TROUGHING WILL BE POSITIONED OVER NRN ZONES TUESDAY. UPPER
TROUGHING DROPS INTO CNTRL/SRN ZONES WEDNESDAY AND AN AREA OF
SLIGHTLY DRIER AIR IS FORECAST INTO NRN ZONES IN RIDGING THAT
REDEVELOPS IN THE WAKE OF THE TROUGH. THE REGION WILL SIT BETWEEN
HIGH PRESSURE TO OUR WEST AND WEAK TROUGHING TO OUR EAST FOR
THURSDAY INTO THE WEEKEND. THE AIR MASS WILL REMAIN MOIST WITH
PRECIPITABLE WATER VALUES ABOVE 2 INCHES OVER MUCH OF THE REGION BY
FRIDAY. 850 MB THETAE FIELDS ARE FORECAST AROUND 340 DEGS TUESDAY
AFTERNOON AND REMAIN 340 DEGS AND ABOVE THROUGH SATURDAY...PROVIDING
PLENTY OF MOISTURE FOR AFTERNOON CONVECTION ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  72  97  72 /  18  24  25  27
MERIDIAN      98  71  96  70 /  18  20  27  39
VICKSBURG     99  72  97  70 /  16  24  24  21
HATTIESBURG   98  72  97  72 /  27  15  28  20
NATCHEZ       95  73  95  72 /  26  20  29  18
GREENVILLE    98  73  98  73 /  16  17  18  23
GREENWOOD     98  72  97  72 /  16  15  18  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/28/ALLEN/03
Hazardous weather outlook, Jul 3, 2:46 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SUN JUL 3 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE
REST OF THE AFTERNOON INTO THE EVENING HOURS. THE MAIN HAZARDS WILL
BE FROM WIND GUSTS OF 50 TO 60MPH...SMALL HAIL AND DANGEROUS
LIGHTNING. THESE STORMS SHOULD DIMINISH BY 9 TO 10 PM.

A FEW STRONG TO BRIEFLY SEVERE STORMS WILL AGAIN BE POSSIBLE ON
MONDAY JULY 4TH WITH THE MAIN HAZARDS BEING WIND GUSTS UP TO 50 TO 60
MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY
TIME OF DAY WOULD BE FROM MID AFTERNOON THROUGH THE EVENING. WITH
MANY OUTDOOR ACTIVITIES TAKING PLACE THIS HOLIDAY WEEKEND...PLEASE
REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE
MANY MILES FROM THE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jul 3, 2:04 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT SUN JUL 3 2011

MSZ057-058-031950-
CLARKE MS-JASPER MS-
204 PM CDT SUN JUL 3 2011

...STRONG STORM IN WESTERN CLARKE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF GOODWATER AT 205
PM CDT...MOVING WEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN JASPER AND SOUTHWESTERN CLARKE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3184 8874 3186 8908 3205 8887 3197 8869
TIME...MOT...LOC 1905Z 108DEG 11KT 3191 8883

JC
Special weather statement, Jul 3, 2:20 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SUN JUL 3 2011

ARZ074-032000-
ASHLEY AR-
220 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORM MOVING SLOWLY NEAR CROSSETT...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CROSSETT AT 220 PM CDT...MOVING
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3332 9188 3309 9171 3301 9203 3319 9212
TIME...MOT...LOC 1920Z 244DEG 4KT 3312 9193

JC
Special weather statement, Jul 3, 2:41 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SUN JUL 3 2011

MSZ062-032025-
LINCOLN MS-
241 PM CDT SUN JUL 3 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ENTERPRISE AT 241 PM CDT...MOVING
SOUTH AT 5 MPH.

PEOPLE IN SOUTHERN LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9063 3153 9058 3153 9025 3135 9025
TIME...MOT...LOC 1941Z 009DEG 5KT 3145 9040

MME
Special weather statement, Jul 3, 3:00 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN JUL 3 2011

MSZ064-032030-
JEFFERSON DAVIS MS-
300 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORM IN FAR SOUTHEASTERN JEFFERSON DAVIS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF MELBA AT 300
PM CDT...MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3156 8980 3160 8972 3151 8958 3150 8958
      3149 8958 3144 8958 3144 8966 3144 8971
TIME...MOT...LOC 2000Z 151DEG 3KT 3149 8961

JC
Local storm report, Jul 3, 3:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
07/03/2011                   ASHLEY             AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN THROUGH THE CITY OF
            CROSSETT.

&&

DCOX
Special weather statement, Jul 3, 3:14 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT SUN JUL 3 2011

MSZ072>074-032045-
FORREST MS-LAMAR MS-MARION MS-
314 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS OVER PARTS OF SOUTHEAST MISSISSIPPI...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LAMAR
COUNTY...FROM BAXTERVILLE TO JUST WEST OF RAWLS SPRINGS...AT 313 PM
CDT. THE STORMS WERE NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN MARION...LAMAR AND EXTREME NORTHWESTERN
FORREST COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3120 8980 3138 8940 3103 8935 3101 8968
TIME...MOT...LOC 2013Z 130DEG 2KT 3118 8953

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:04 PM CDTSpecial Weather StatementJANClarke46 min
Jul 3, 2:38 PM CDTSevere Thunderstorm WarningJANCovington, Lamar26 min
Jul 3, 2:41 PM CDTSpecial Weather StatementJANLincoln44 min
Jul 3, 3:00 PM CDTSpecial Weather StatementJANJefferson Davis30 min
Jul 3, 3:14 PM CDTSpecial Weather StatementJANLamar31 min
Jul 3, 3:52 PM CDTSpecial Weather StatementJANJefferson Davis28 min
Jul 3, 3:55 PM CDTSpecial Weather StatementJANSimpson45 min
Jul 3, 3:56 PM CDTSpecial Weather StatementJANCovington44 min
Jul 3, 4:10 PM CDTSevere Thunderstorm WarningJANLamar35 min
Jul 3, 4:19 PM CDTSpecial Weather StatementJANSimpson31 min
Jul 3, 4:27 PM CDTSpecial Weather StatementJANForrest38 min
Jul 3, 4:38 PM CDTSpecial Weather StatementJANSimpson42 min
Jul 3, 4:55 PM CDTSpecial Weather StatementJANJones45 min
Jul 3, 5:38 PM CDTSpecial Weather StatementJANScott47 min
Jul 3, 5:44 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith46 min
Jul 3, 5:46 PM CDTSpecial Weather StatementJANCopiah39 min
Jul 3, 6:17 PM CDTSpecial Weather StatementJANMontgomery28 min
Jul 3, 6:19 PM CDTSpecial Weather StatementJANLowndes31 min
Jul 3, 6:31 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 3, 6:36 PM CDTSpecial Weather StatementJANNoxubee29 min
Jul 3, 6:49 PM CDTSevere Thunderstorm WarningJANNoxubee26 min
Jul 3, 6:53 PM CDTSpecial Weather StatementJANMadison27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.